It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Cut back on Armour when taking Cortef?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-28-2006, 06:14 PM   #1
    also2tired
    Senior Member
    (female)
     
    also2tired's Avatar
     
    Join Date: Oct 2005
    Posts: 159
    also2tired HB User
    Cut back on Armour when taking Cortef?

    I had a doctor appointment today, and he prescribed 5 mg Cortef to be taken every morning. I forgot to ask him if I should take less Armour when I start the Cortef. It seems I have read something about either cutting back the dosage by 1/3 or else stopping it for a few days... I can't remember for sure. The directions say to take with food. Is that important? Anyone have advice on this Cortef? Do you think 5 mg will really make any difference? It seems that most posts I have read about Cortef for adrenal fatigue involve 10 to 20 mg. My morning cortisol was only 7 (13-24), and my afternoon level was also below the normal range. Adrenal glandulars did not help at all, so I was kind of surprised that he thought 5 mg (one time per day--in the morning) would be enough. Oh, he also told me to take 5 mg of DHEA in the morning because that was also low. Anyway, back to my most important question: Should I reduce the Armour at all when I begin Cortef, and if so, why?

     
    Sponsors Lightbulb
       
    Old 03-28-2006, 08:54 PM   #2
    elmhar
    Senior Veteran
    (female)
     
    Join Date: Jul 2004
    Posts: 1,767
    elmhar HB Userelmhar HB User
    Re: Cut back on Armour when taking Cortef?

    IMO it's impt to take the Cortef with food unless you've got an iron-clad stomach. It's probably also wise to start with just the 5 mg.; your doc can increase the dose later on if necessary.

    You could & probably should call the med. office for clarification of your question. My understanding is that the Cortef helps your body use T3 with fewer side effects, if your adrenal function is low.

    I am not on Armour, but I have mild adrenal fatigue & took Cortef for a week before adding in Cytomel to my Synthroid. I am now starting to cut back on the Cortef & am noticing more side-effects from the T3 (rapid pulse).

    You're not supposed to have side effects w/low dose Cortef, but I did suffer the (negative) moods & significant water retention on just 5 mg. The water retention can also increase blood pressure (good for some folks, not for others) & requires a low sodium, increased potassium diet.

    Best wishes.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    conversion from Armour to T4/T3 combo NAJ Thyroid Disorders 2 08-11-2008 12:11 PM
    Anxiety and Armour DAVZAN Thyroid Disorders 13 12-11-2007 04:47 PM
    Adrenal Fatigue from back surgery! Anyone else? babyboomer6 Back Problems 12 06-28-2007 12:43 PM
    Hashi's/Armour/Help!!!! julied Thyroid Disorders 8 08-16-2005 11:04 AM
    Having trouble with Armour ChristyE Thyroid Disorders 23 03-11-2005 08:36 AM
    armour and cortef - HELP ??? KJ29 Thyroid Disorders 39 08-26-2003 08:05 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:31 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!